Axially Symmetric Waves in Elastic Rods

[+] Author and Article Information
R. D. Mindlin

Columbia University, New York, N. Y.

H. D. McNiven

University of California, Berkeley, Calif.

J. Appl. Mech 27(1), 145-151 (Mar 01, 1960) (7 pages) doi:10.1115/1.3643889 History: Received November 17, 1958; Online September 16, 2011


A system of approximate, one-dimensional equations is derived for axially symmetric motions of an elastic rod of circular cross section. The equations take into account the coupling between longitudinal, axial shear, and radial modes. The spectrum of frequencies for real, imaginary, and complex wave numbers in an infinite rod is explored in detail and compared with the analogous solution of the three-dimensional equations.

Copyright © 1960 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In